Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 77, NWS Tulsa, OK

July 3, 2019Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 3, 2019, 9:55 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2019, 9:55 AM CDT (14:55 UTC)
Expired
Jul 3, 2019, 11:23 AM CDT
In force
88 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WGUS54 KTSA 031455
FFWTSA
OKC113-147-031830-
/O.NEW.KTSA.FF.W.0077.190703T1455Z-190703T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
955 AM CDT Wed Jul 3 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northeastern Osage County in northeastern Oklahoma...
  Central Washington County in northeastern Oklahoma...

* Until 130 PM CDT.

* At 954 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to three inches of rain 
  has fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Bartlesville...                   Pawhuska...
  Dewey...                          Ochelata...
  Osage Hills State Park...         Bartlesville Municipal Airport...
  Okesa...                          Sunset Lake...
  Nelagoney...                      Tallant...
  Pershing...                       

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3683 9581 3655 9581 3660 9634 3683 9638

$$
1 follow-up statement
812 
WGUS74 KTSA 031623
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1123 AM CDT Wed Jul 3 2019

OKC113-147-031632-
/O.CAN.KTSA.FF.W.0077.000000T0000Z-190703T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage OK-Washington OK-
1123 AM CDT Wed Jul 3 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN OSAGE AND CENTRAL
WASHINGTON COUNTIES IS CANCELLED...

The widespread heavy rain has ended. Scattered showers and storms 
remain possible this afternoon with locally heavy downpours 
possible. Flooding is no longer expected to pose a threat. Please 
continue to heed any remaining road closures.

LAT...LON 3683 9581 3655 9581 3660 9634 3683 9638

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 5:31 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 3, 5:31 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
531 AM CDT Wed Jul 3 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Main aviation concerns this morning revolve around the ongoing
thunderstorm activity across parts of northeast Oklahoma and
impacts at mainly the BVO terminal. Satellite and radar trends
indicate that this area of thunderstorms is on the downswing,
with the southern edge gradually lifting more northward. Expect
that the likelihood of having additional TSRA on station this
morning at BVO is decreasing, and as such, plan to just carry a
VCTS mention for the first couple of hours with no mention of
decreased visibility or ceiling. This northward lift should keep
it out of TUL and RVS as well. The chance of additional
development this afternoon, especially at the NW AR terminals is
nonzero but is currently below mentionable levels.

&&

.PREV DISCUSSION... /Issued 334 AM CDT Wed Jul 3 2019/

DISCUSSION...
Showers and thunderstorms continue across a small part of
northeast Oklahoma early this morning, and some of this activity
may linger past sunrise, although the currently observed weakening
trend should continue. Once this activity dissipates, afternoon
convective coverage today looks to be lower than it has been the
past few days.

Near daily shower and thunderstorm chances will continue for at
least the next week. Thursday may see higher chances over mainly
the terrain areas of southeast Oklahoma and northwest Arkansas,
and higher chances may also develop over the weekend across
mainly northeast Oklahoma and northwest Arkansas as a weak frontal
boundary tries to sag south into the area. Convective coverage
will likely lessen early next week as an upper ridge builds more
strongly over the area. This will also lead to increasing heat,
and some places may see afternoon heat index values climb to near
105 by early next week.

Overall, only minor changes were made to the National Blend of
Models forecast.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jul 3, 4:29 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
429 AM CDT Wed Jul 3 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-040930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
429 AM CDT Wed Jul 3 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are ongoing early this morning across portions of
northeast Oklahoma, generally to the north of Interstate 44 and
along and west of Highway 75. This activity will continue through
much of the morning, with additional development possible to the
east of the current thunderstorms. Locally heavy rainfall and
localized flooding will be the main concern with these
thunderstorms. The areal coverage should decrease by the
afternoon, although isolated thunderstorm development will remain
possible into early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Daily thunderstorm chances will continue into early next week as a
series of disturbances move through the area. Locally heavy
rainfall will remain possible through this time. The upper level
ridge will build across the region next week, leading to increased
potential for heat and humidity impacts. Triple digit heat index
values are expected across much of eastern Oklahoma and west
central Arkansas beginning Sunday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:05 PM CDTSpecial Weather StatementTSAPawnee25 min
Jul 2, 8:34 PM CDTSpecial Weather StatementTSAOsage26 min
Jul 2, 11:19 PM CDTSpecial Weather StatementTSAWashington41 min
Jul 3, 2:50 AM CDTSpecial Weather StatementTSANowata25 min
Jul 3, 3:55 AM CDTAreal Flood AdvisoryTSAOsage, Washington4 hr
Jul 3, 7:12 AM CDTFlash Flood WarningTSAOsage4 hr
Jul 3, 7:42 AM CDTAreal Flood AdvisoryTSANowata, Washington3 hr
Jul 3, 9:11 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
Jul 3, 1:54 PM CDTSpecial Weather StatementTSAPawnee51 min
Jul 3, 2:18 PM CDTSpecial Weather StatementTSAPawnee42 min
Jul 3, 2:21 PM CDTSevere Thunderstorm WarningTSAPawnee39 min
Jul 3, 2:53 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee26 min
Jul 3, 3:00 PM CDTSpecial Weather StatementTSACreek45 min
Jul 3, 3:06 PM CDTSpecial Weather StatementTSAOsage39 min
Jul 3, 3:19 PM CDTSpecial Weather StatementTSACreek, Osage41 min
Jul 3, 3:48 PM CDTSpecial Weather StatementTSAWashington42 min
Jul 3, 3:51 PM CDTSpecial Weather StatementTSACreek, Tulsa24 min
Jul 3, 4:14 PM CDTSpecial Weather StatementTSANowata, Rogers, Tulsa, Washington46 min
Jul 3, 4:49 PM CDTSpecial Weather StatementTSACraig, Mayes, Nowata, Rogers56 min
Jul 3, 5:42 PM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa63 min

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.